Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Feiph

Breakout when starting Accutane

Recommended Posts

Hey, I'm just wondering if anyone knows why a lot of people experience a breakout after taking accutane for the first few weeks.

Share this post


Link to post
Share on other sites

I havent personally tried accutane but i've always thought that some people suffer initial outbreaks on accutane because they suddenly stop all their other acne medication (e.g. topicals) and it then takes a few weeks for the accutane to kick in. Therefore for a few weeks acne has time to reign over your skin. I dont know whether this is true or not but its just my theory. There have been a few people on here who have carried on using topicals for the first few weeks of accutane treatment, sometimes it works to prevent the outbreak. Another reason is that I believe accutane speeds up the cell turnover rate in the pilosebaceous duct and at first it needs to normalise this and causes the breakout, by having a rapid clearing session.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×